Anyone taking Cymbalta?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tapestryloom
Regular Member


Date Joined May 2008
Total Posts : 169
   Posted 9/30/2008 7:46 PM (GMT -7)   
Hi,
I am new here and do need to write my introduction. My short story is under "Therapist Thinks I'm depressed".
Anyway, as I sit here I am looking at a prescription for Cymbalta that I am to fill when I wean my son. He is almost 1 years old and that's when I am weaning him.
My question is: I took Zoloft 12.5 mg. for only 3 weeks and had to quit because of the chest pains and nervousness (wired feeling). I guess the way it works is to wait the full month which I didn't.
Does anyone have any info on the side effects of Cymbalta? I was wondering how it was different from Zoloft. All I know is that it works on depression and the pain from fibro.
Thanks folks!
Carolyn
I am a mother to 4 children; James 11 mo.'s, Davey 2 1/2 yrs,
Dana 4 1/2yrs, and Anne 9 yrs.  I am currently studying to become a natural childbirth educator.... and just trying to figure out where my priorities are right now.


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/1/2008 2:40 PM (GMT -7)   

Hey there,

I take Cymbalta and had no big issues of getting on it, you may feel a bit foggy in the head but it passes.  The major issue with the SSRI/SSNIs is weaning off them.  That seems to be when members have their most problems.

I would research the med online and especially look at the weaning off side effects before you start your med.  It is good to advocate for yourself.

Take care and welcome to HealingWell

Kitt


 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


FAT MAN GO BOOM
New Member


Date Joined Aug 2008
Total Posts : 19
   Posted 10/2/2008 10:39 PM (GMT -7)   
Yes I am currently take that medication... the only side effect for me was it helped... sort of ... things have changed and are slipping for me so... if i were you if you feel like slipping tell the doc up the dose...

But it does work just have to find the right level...
"May God give me light, or may he take what light I have left."


UC since'76
Regular Member


Date Joined Dec 2006
Total Posts : 77
   Posted 10/6/2008 8:36 AM (GMT -7)   
I was on Cymbalta awhile. It helped a little. The problem was the side effect of sweating. Major, bizarre amounts of sweat. One evening, it was in the 70's. We went to an outside event and my son's boss was going to be there. Just normal walking around caused so much sweat my son said I looked like I had run a marathon. I think he was embarrassed. Sweat was dripping off my hair,(I am female). I was wiping my face with tissue because drops were running down constantly. I did not know it but the tissue had begun to shred and I had bits of tissue all over my face and chest. No one else was sweating. My doctor said "your body will boil if you don't sweat." I told him I did not have to worry about that. He gave me some pill for Parkinson's which I don't have. He gave it to me because it had the side effect of depressing sweating. The side effects were supposed to fight it out. It did not work. I still sweated uncontrollably.  Finally, I found meaningful work and felt so much better I did not need an anti-depressant. I stopped taking it 18 months ago.
 
Ulcerative Colitis since about 1976
Pan colitis since at least 1994
 
30 years with UC and never had a flare until MD gave massive dose of Magnesiun while hospitalized for bronchitis. I had no family doctor so they had just assigned me to the house doctor. Then was hospitalized a few days for moderate flare. No flares since. But now I have a family doctor.
 
No meds. 
 
 


mom9mom
Regular Member


Date Joined Sep 2008
Total Posts : 489
   Posted 10/6/2008 12:15 PM (GMT -7)   
tapestryloom This is off the topic but I was wondering what a natural childbirth educator is? I have had two of my children at home with a midwife 1 at the hospital with no meds at all,3 with alot of meds, and 3 with just a mild pain releaver in my IV.and I have never had a spinal because thay scare the poo out of my.So I was just wondering what you will be doing.
Lost half of my small intestine, Nerve damage to right leg,part of my right hip bone removed,hernia,infection in my back called discites,and depression


cajunbrat
Regular Member


Date Joined Feb 2006
Total Posts : 186
   Posted 10/7/2008 8:35 AM (GMT -7)   
Carolyn, I have been on Cymbalta since 4/2005 and it has nothing but good for me. I had an increase a couple of years later, but I find it as a lifesaver for me. Not all people respond the same to different types of meds.
My prayers are with you!
"don't sweat the small stuff"!!!
~Kathy~


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 10/8/2008 12:11 PM (GMT -7)   
Hi Mom,

Now I know why you are mom9mom. I always did want to ask you about that. That is a lot of kids, you must be a wonderful mother.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Kythe
Regular Member


Date Joined Jun 2008
Total Posts : 261
   Posted 10/9/2008 1:08 PM (GMT -7)   
My psychiatrist wanted me to try cymbalta because it's supposed to be good for depression and my fibromyalgia. After a couple of days I find that I'm feeling much more irritable and depressed. I was feeling so depressed last night that I couldn't even eat dinner even though what was for dinner was something I requested. The doctor wanted to start me off on 30mg since I'm so sensitive to medications but he said that I probably wouldn't even get any benefit until 60mg. I think that I'm not having a good reaction to the medication and I should probably just stop taking it.
~Kythe
____________


Allergies, Asthma, Anxiety, Depression, IBS, PCOS, Fibromyalgia


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 10/9/2008 1:16 PM (GMT -7)   
Hi Kythe,

It takes most antidepressants four to six weeks to work. If you decide to go off of it, let your doctor know, maybe there is something you can take in its place.

Best wishes for a wonderful day

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Kythe
Regular Member


Date Joined Jun 2008
Total Posts : 261
   Posted 10/9/2008 1:26 PM (GMT -7)   
Yes I'm aware that they take a long time to work, but if the medication is making me feel worse I don't think I should stay on it for the 4-6 weeks. I seriously wonder if there is anything else left, I've been on dozens of other medications and I've gotten bad side effects from most of them. The ones that I tolerated well didn't work.

Anyway thanks for the well wishes. Not really feeling much better today than yesterday, but I'm trying to do things to distract myself.
~Kythe
____________


Allergies, Asthma, Anxiety, Depression, IBS, PCOS, Fibromyalgia


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/9/2008 1:33 PM (GMT -7)   
Hi Kythe,

I'm serafena. I am the moderator over on the bipolar board, but I have tons of experience with depression (naturally). The thing about meds is that sometimes you have to wait a week or so for the initial side effects to go away. Don't give up yet. Give it a week or two before you decide, and even then know that the side effects should have diminished but the benefits wouldn't have kicked in yet.

Have patience.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Kythe
Regular Member


Date Joined Jun 2008
Total Posts : 261
   Posted 10/9/2008 1:45 PM (GMT -7)   
I appreciate the advice, but as I've said, I have taken a lot of different medications before. Onces I've taken in the past I've given plenty of time to let the side effects go away and they never go away or diminish at all. And I'm talking about all medications not just psychiatric ones. My body just doesn't like them and thinks they are poison. I'm not sure if I can deal with the increase in depression for another week or two. For awhile I told my psychiatrist that I didn't want to try any more meds and I'm regretting letting him talk me into this.
~Kythe
____________


Allergies, Asthma, Anxiety, Depression, IBS, PCOS, Fibromyalgia


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 10/9/2008 2:24 PM (GMT -7)   
Hi Kythe,

I think that you should talk to your psychiatrist about this situation before the weekend is upon us. It is hard to get ahold of anybody on the weekend. I would let them know that the medication is making you uncomfortable. I hope that you feel better soon.

hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:06 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
168 Guest(s), 2 Registered Member(s) are currently online.  Details
bluelyme, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer